AF Association
14,060 members17,001 posts

New at Going to War With Afib

Was OK for years on Atenolol only, but now I’m dealing with daily flutters/lightheadedness. So now I’m a few days into Eliquis 5m and Multaq 400 m. Doc says I’m looking ahead at ablation here in Orlando. I’m retired high school English teacher, and I’m looking forward to participating in the community forums. Thanks so much for this opportunity.

7 Replies
oldestnewest

Welcome! You’ll find this is a very friendly, helpful forum :) xx

Reply

Hi reading your comment reminded me of the same experience. Atenolol was prescribed for me until it finally stopped helping. So they fitted a Holter monitor to track my A/F over a period of one week. The results showed that I needed a pacemaker, with a change from Atenolol to Bisopropolol. Further to this I was told that should I again feel uncomfortable I could be refered for ablation. To date since then I have been stable.

1 like
Reply

Thanks for your reply. It certainly helps to be in touch with others on these things. Good you got things under control. So far I think I’m with a good heart group, so we’ll see!

Reply

Hello, I use to take two time Eliguis 2.5 Mg., however, I take Just 1 pro day., during evening dinner. I don’t want to poison my body with this chemical.. I got too much headaches ..

Reply

Hello there and welcome. I like your declaration of war! It's important not to let AF get too much control in one's life.

You'll find a lot of support and a range of opinions here.

There are many of us for whom ablation has been the way forward although some go down the medication route instead. The other path ahead can be lifestyle changes - if appropriate.

I think there are many forum members who take Bisoprolol and only a few of us on Atenolol.

It would take a lot persuasion for me to move away from Atenolol which I have taken for many years.

Reply

I am a 77 year old female and have been on Eliquis for 2 years. Have not had any real problems and have had good luck with it. Although you are supposed to be able to eat what you like, do not go too heavy on crucificous veggies as they tend to thin your blood, as well as spinach, kale & collards. I eat some of those but not a large amount at any one meal. Also, if you take melatonin for sleep, it interferes with Eliquis and makes me itch. Take them two hours apart. Overall, Eliquis is a great medicine and soooooo much better than Comadin.

1 like
Reply

Forgot to mention (77-year old female), that in 2016, while hospitalized for 15 days because they could not stabilize my potassium and magnesium, the electrophysist did an ablation on my A-fib and installed a pacemaker and both have helped tremendously. The pacemaker has really helped my oxygen level a lot as I also have severe emphysema. So far, the ablation is still blocking the A-Fib (although it still shows up on an EKG - but it does not affect the heart as before).

1 like
Reply

You may also like...